Hey everyone, my psychiatrist prescribed me on 50mg of Zoloft to take one at night for seven days then to increase the dosage to 100mg until I see him in one month. I am on day 5 of taking 50mg and I have some bad side effects. Food does not seem appealing to me and I go to bed at 11pm but wake up at 2am and am wide awake. I am skinny for my height and I am terrified of losing more weight and this three hours of sleep has got to stop. Do you think I should take it in the morning instead of night because of the lack of sleep I am getting? Also, I read that it does take time for both the side effects and the medicine to work but I guess I just wanted assurance from others who are on zoloft to verify how many more days I have to put up with my lack of appetite and sleeplessness. thanks everyone.
Sorry you are having side effects. You can try to take it during the day. Everyone if different with how long the side effects stay with you. I would not be too concerned until after 2-6 weeks has passed. I know that sounds like eternity when you have bad side effects. Try to keep your weight up with protein drinks or Ensure until your appetite returns. Maybe your psychiatrist can prescribe something for sleep just until the side effects ease up. My thoughts are with you. Hang in there if you can.
Bill first when most people first start Zoloft and medications like it the worst of the side effects are for the first one to two weeks sometimes a bit longer when the doctor changes the dose so your not stuck with them for that long and lots of times they get better very shortly after the dose change. What does take 6 to 8 weeks is for you to reach the full blood level of the medication where it well be working at its best Chuck1957
I would try taking your dosage sometime before noon. That will give the Zoloft time to ware off & shouldn't keep you awake near as much. Again, give yourself a few weeks to adjust to the medication. If for some reason you are still having trouble sleeping or eating, let your doctor know. Maybe you will need to try another SSRI. It can be a tough road finding which med is right for you. Hang in there. Don't give up. I take Zoloft ranging 25 to 50 mgs once a day. The side -effects are very minimal at this level for me. Good Luck to you !
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Mar 2011 • 11 answers
Zoloft - On day 4 of my 25mg dose. Some effects not bad but mainly just insomnia. I am to up my dose
Posted 4 Jun 2014 • 1 answer
Posted 11 Nov 2015 • 1 answer
Posted 16 Nov 2015 • 2 answers
Posted 28 Oct 2016 • 2 answers